Alert archive / Ohio / Special Weather Statements in 2024
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 1, 2024, 9:05 PM EDT for Henry County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2024, 9:05 PM EDT (01:05 UTC)
- Expired
- Aug 1, 2024, 9:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.00 in
- Wind
- 30
County Henry County, OH
The radar
The Northern Indiana radar (KIWX), 137 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 816 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208
WWUS83 KIWX 020105
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
905 PM EDT Thu Aug 1 2024
OHZ005-020130-
Henry OH-
905 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HENRY COUNTY
THROUGH 930 PM EDT...
At 905 PM EDT, Doppler radar was tracking a strong thunderstorm over
Holgate, or 9 miles south of Napoleon, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Holgate, Hamler, Malinta, Florida, New Bavaria, Gallup, Grelton,
Elery, and Standley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4117 8391 4117 8417 4121 8423 4132 8423
4139 8399
TIME...MOT...LOC 0105Z 250DEG 17KT 4126 8417
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
MCSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:54 PM EDT, 2 hours 11 minutes earlier. Its key messages:
- Decreasing risk of severe thunderstorms for the remainder of today.
- Scattered to numerous showers and thunderstorms on Friday.
- Primarily dry this weekend before shower and storms return starting Monday.
Area forecast discussion, Aug 1, 6:54 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 654 PM EDT Thu Aug 1 2024 .KEY MESSAGES... - Decreasing risk of severe thunderstorms for the remainder of today. - Scattered to numerous showers and thunderstorms on Friday. - Primarily dry this weekend before shower and storms return starting Monday. && .DISCUSSION... Issued at 154 PM EDT Thu Aug 1 2024 Mostly cloudy to overcast skies from early-morning convection over eastern Illinois has so far squashed the day's severe weather risk. I am beginning to think that will continue to be the case. Multiple factors are complicating the near-term forecast including an overall lack of shear, poor lapse rates, and overall cloudiness (details below). Should storms overcome these obstacles, the primary window opportunity continues to be 4pm to 10pm EDT with damaging wind gusts as the primary hazard. An area of clearing from Evansville northeast through Muncie yields destablization in those areas. Thunderstorms over far southern Illinois are currently growing upstream, somewhat consistent with CAMs, yet it seems unlikely this cluster would continue to develop cells so far north as to pose a risk to our local forecast area (as advertised in some CAMs). This is because clouds and instability are more problematic north of the ongoing convection. Furthermore, storm motion more east than north leads me to believe ongoing convection there will not grow upstream into our area. Next, there is an MCV swirling over southern Lake Michigan per satellite imagery. Abundant clouds and continued capping here will also seemingly preclude any severe storms. Lastly, the synoptic triple point is noted over far southwest Wisconsin. There, instability is favorable for storms to develop and perhaps drift east into Michiana toward or after sunset. Yet, a lack of shear presents doubts with respect to maintenance. Such timing for storms is less favorable for severe as well. Turning to tomorrow, the upper-level low currently wrapped up over eastern MN, is forecast to continue its southeast track bringing scattered to numerous showers and perhaps a few thunderstorms to the area. Severe weather is not expected due to 0-6km shear of 15 knots or less. High temperatures will be near 80, notably cooler for those in northwest Ohio who saw highs well into the 80s today before clouds arrived. Drying out Saturday as the trough axis aloft pulls away. Sunday through midweek, a ridge is stationed over the Four Corners, bleeding eastward into the Central and Southern Plains. As a result, northwest flow prevails aloft which presents numerous opportunities for POPs Monday through Thursday. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 643 PM EDT Thu Aug 1 2024 A low pressure circulation will move through southeastward through the area this period and this increased lift associated with the circulation will bring increased chances of scattered showers and a few thunderstorms, especially Friday afternoon. With very moist airmass still in place diurnal cooling albeit slight will allow for reduced dew point depressions, mainly less than 2 degrees for most locations. This will increase chances for the development of patchy ground fog/mist. Did keep mention of vsbys down to around 3SM for KSBN and 4SM for KFWA on Friday morning from about 09z through 12z Friday. Confidence on the vsbys dropping that much is not high however with the increased lift available with the approaching low making for the lower cloud decks during that time frame on Friday morning. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Brown AVIATION...Andersen
Hazardous weather outlook, Aug 1, 3:33 PM EDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 333 PM EDT Thu Aug 1 2024 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-021945- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 333 PM EDT Thu Aug 1 2024 /233 PM CDT Thu Aug 1 2024/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. The overall risk of severe storms has diminished notably. However, a few isolated showers and storms are possible prior to midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-021945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 333 PM EDT Thu Aug 1 2024 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low.
In the hours before
Special weather statement, Aug 1, 5:10 PM EDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Northern Indiana
510 PM EDT Thu Aug 1 2024
OHZ025-012130-
Allen OH-
510 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ALLEN COUNTY
THROUGH 530 PM EDT...
At 509 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bluffton, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bluffton, Beaverdam, and Rockport.
This includes Interstate 75 between mile markers 133 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4077 8401 4089 8403 4091 8388 4078 8388
TIME...MOT...LOC 2109Z 260DEG 21KT 4084 8394
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MCSSpecial weather statement, Aug 1, 6:15 PM EDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Northern Indiana
615 PM EDT Thu Aug 1 2024
INZ116-012245-
Northern Kosciusko IN-
615 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN KOSCIUSKO COUNTY
THROUGH 645 PM EDT...
At 614 PM EDT, Doppler radar was tracking a strong thunderstorm near
Nappanee, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Syracuse, Milford, North Webster, Leesburg, Oswego, James Lake,
Hastings, Sechrist Lake, Lake Wawasee, Gravelton, Dewart Lake,
Oakwood Park, and Tippecanoe Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4143 8565 4127 8565 4137 8597 4144 8597
TIME...MOT...LOC 2214Z 291DEG 11KT 4142 8592
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MCSSpecial weather statement, Aug 1, 7:02 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Northern Indiana
702 PM EDT Thu Aug 1 2024
OHZ016-012330-
Putnam OH-
702 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PUTNAM COUNTY THROUGH
730 PM EDT...
At 702 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kalida, or 11 miles north of Delphos, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ottawa, Kalida, Glandorf, Ottoville, Dupont, Cloverdale, and Miller
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4094 8406 4093 8435 4105 8434 4113 8406
TIME...MOT...LOC 2302Z 264DEG 17KT 4100 8429
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MCSLocal storm report, Aug 1, 7:14 PM EDT, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
714 PM EDT Thu Aug 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM Tstm Wnd Dmg Portland 40.43N 84.98W
08/01/2024 Jay IN Emergency Mngr
Report of a tree down in Portland.
&&
MCSSpecial weather statement, Aug 1, 9:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
905 PM EDT Thu Aug 1 2024
OHZ005-020130-
Henry OH-
905 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HENRY COUNTY
THROUGH 930 PM EDT...
At 905 PM EDT, Doppler radar was tracking a strong thunderstorm over
Holgate, or 9 miles south of Napoleon, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Holgate, Hamler, Malinta, Florida, New Bavaria, Gallup, Grelton,
Elery, and Standley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4117 8391 4117 8417 4121 8423 4132 8423
4139 8399
TIME...MOT...LOC 0105Z 250DEG 17KT 4126 8417
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:53 PM EDT | Areal Flood Advisory | IWX | DeKalb | 3 hr |
| Aug 2, 1:57 PM EDT | Areal Flood Advisory | IWX | Allen | 3 hr |
| Aug 2, 3:24 PM EDT | Special Weather Statement | IWX | Huntington | 36 min |
| Aug 2, 3:33 PM EDT | Special Weather Statement | IWX | Grant | 42 min |
| Aug 2, 3:49 PM EDT | Special Weather Statement | IWX | Elkhart | 26 min |
| Aug 2, 4:11 PM EDT | Special Weather Statement | IWX | Elkhart | 19 min |
| Aug 2, 4:18 PM EDT | Special Weather Statement | IWX | Adams, Blackford, Jay | 27 min |
| Aug 2, 4:50 PM EDT | Special Weather Statement | IWX | Cass | 25 min |
| Aug 2, 6:40 PM EDT | Special Weather Statement | IWX | LaGrange | 20 min |
Nearby
Special Weather Statements in Ohio, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.